MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological

KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological
Model Number 26040GP1-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a bladder tumor removal procedure on (b)(6) 2024, the cutting loop broke off.They were able to complete the procedure without any patient injury, and were also able to retrieve the broken piece.
 
Additional Manufacturer Narrative
Changes made from the initial report: updated the udi number in section d4.Per investigation by the manufacturing site: as can be seen in the attached pictures, the cutting loop is broken.The diameter of the wire at the point of breakage indicates that it has been in use for a longer period of time.Due to wear and the thinning diameter, the loop can break quickly as a fold.The melting on the insulation also shows that it has become very warm, which may be due to the fact that it was not operated in batches, for example.The ifu advises customer to check the cutting loop for damage before each use.This event is filed under internal complaint id (b)(4).

Brand Name
24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS
Common Device Name
Electrode, Electrosurgical, Active, Urological
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19629241
Report Number9610617-2024-00188
Device Sequence Number18341324
Product Code FAS
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040GP1-S
Device Catalogue Number26040GP1-S
Device Lot Number37HC5459
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/22/2024
09/04/2026
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/12/2024
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown